Hail, Platte
- When
- June 10, 7:50 PM CST
- Where
- Platte County, 2 mi SE of Columbus
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.417, -97.333
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 10, 1:50 PM CST, 6 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 250 PM CDT MON JUN 10 2002 POTENTIAL FOR CONVECTION WILL BE THE MAIN PROBLEM THE NEXT FEW DAYS. SOME CHANCE OF SEVERE THROUGH MIDNIGHT. CURRENT PROGS...ESPECIALLY THE ETA HINT AT FLASH FLOOD POTENTIAL OVER SERN NE TUE NGT. SURFACE ANALYSIS EARLY THIS AFTN SHOWED CDFNT HAD MOVED INTO THE NWRN CORNER OF NERN NE. DEWPTS AHEAD OF THE FNT AROUND 70 OR IN THE LOWER 70S. OAX SOUNDING FROM 12Z DID NOT HAVE MUCH OF A CAP...BUT LBF HAD A VERY STRONG CAP AROUND 750 MB. TEMPS AT THE SFC HAD WARMED TO NEAR 100 F NEAR KHYS IN KS NEAR SFC LOW. EXPECT EXPLOSIVE DEVELOPMENT IN THAT AREA SHORTLY. FNT WILL TRY TO HANG UP AND STALL TNGT...BUT LOCATION OF OUTFLOW BOUNDARIES WILL MAKE WINDS TOUGH TO CALL LATER TNGT. OVERALL NGM MOS LOOKS A LITTLE TOO COOL AGAIN TNGT. WILL GO WITH MENTION OF SCT TSTMS THROUGH ABOUT MIDNIGHT. THEN THERE IS ANOTHER CHANCE LATE TNGT WITH SHORTWAVE MOVING OUT OF THE WRN HIGH PLAINS. THIS SEEMS TO BE BEST DEPICTED BY 12Z ETA/MESOETA. GENERALLY THINK THAT THE ETA MAY HANDLE THINGS A BIT BETTER DURING THE NEXT FEW DAYS. PCPN SHOULD BE ONGOING MOST AREAS BY SUNRISE TUESDAY. THEN THIS SHOULD MOVE EWD AND WEAKEN. NEXT ROUND OF TSTMS...POSSIBLY SEVERE...WOULD BE TUE EVENING INTO TUESDAY NIGHT. IF ETA ENDS UP CORRECT...DEFINITE POTENTIAL FOR FLASH FLOODING W/ HIGH QPF. RAISED LOWS A BIT FROM NGM MOS TUE NGT...BUT DID NOT DEVIATE MUCH ON WED. LOOKS LIKE A MAINLY DRY PATTERN LATER IN THE WEEK AS CLOSED LOW PUSHES TOWARD THE WRN GREAT LAKES AND FLOW BECOMES NWLY ALOFT. WILL HAVE TO SEE ABOUT THAT. DID INCLUDE A MENTION OF PCPN STARTING SAT NGT AND CONTINUING INTO MON. FIRST DRAFT OF THE WORK ZFP WAS SENT EARLIER. .OMA...NONE. MILLER
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-111100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 537 PM CDT MON JUN 10 2002 STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING OR TONIGHT IN EASTERN NEBRASKA AND SOUTHWEST IOWA. A COLD FRONT IS FORECAST TO PUSH SLOWLY INTO NORTHEAST NEBRASKA TONIGHT...THEN STALL IN EAST CENTRAL NEBRASKA AND WEST CENTRAL IOWA DURING THE DAY TUESDAY. THE FRONT COULD PRODUCE STRONG THUNDERSTORMS...AS IT MOVES INTO MOIST AND UNSTABLE AIR TO ITS EAST AND SOUTH. THUNDERSTORM DEVELOPMENT WILL BE INHIBITED BY A CAP OF WARM AIR ALOFT... BUT IF THE CAP BREAKS...STORMS WILL DEVELOP RAPIDLY. STORMS MAY ALSO MOVE INTO SOUTHEAST NEBRASKA FROM SOUTH CENTRAL KANSAS DURING THE NIGHT. ANY STORMS IN THE AREA TONIGHT COULD PRODUCE LARGE HAIL OR DAMAGING WINDS...AS WELL AS HEAVY RAIN. TORNADOES ARE UNLIKELY DUE TO WEAK WIND SHEAR. SEVERE STORMS ARE ONCE AGAIN POSSIBLE FROM MID AFTERNOON TUESDAY THROUGH TUESDAY NIGHT. ONCE AGAIN...THE PRIMARY CAUSE WILL BE STRONG INSTABILITY IN THE VICINITY OF THE COLD FRONT. BY TUESDAY AFTERNOON...THE FRONT IS EXPECTED TO BE FAR ENOUGH SOUTH THAT SEVERE WEATHER IS UNLIKELY FOR ALBION...NORFOLK... WAYNE...AND AREAS TO THE NORTHWEST. BY WEDNESDAY...THE FRONT WILL PROBABLY BE FAR ENOUGH SOUTH THAT THE ENTIRE AREA WILL HAVE LITTLE RISK OF SEVERE WEATHER. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE). POLLACK
The Omaha radar (KOAX), 81 km away, was scanning. The volume nearest the first event began at 01:50 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2002Every state in 2002This day in weather historyWarnings in Nebraska, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5303749.